MAUDE Adverse Event Report: K2M, INC. INTERNAL EXPANSION TOWER; SIZE 21X25 MM, 16 MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. INTERNAL EXPANSION TOWER; SIZE 21X25 MM, 16 MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-21625
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A company representative reported two capri height expansion drivers changed the lordosis of a capri expandable cage rather than the height (as the physician intended).After seeing the change in lordosis in the x-ray, the physician attempted to decrease the height of the cage but was unable to, reporting that the cage had "stripped." the physician completed the case with a 30-minute delay and reported that, "the distraction fit was acceptable to finish the case but not ideal for the patient." this report captures the capri expandable cage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.Device history records were not able to be reviewed as no lot number was provided.The cage remains implanted in the patient and a x-ray was provided in lieu of device return.In the x-ray, the internal expansion tower endplate is seen to be angulated.It is likely that the height expansion driver was engaged to only one of the tower rings.In order to expand the height of the cage, the height expansion driver must be properly engaged with both the lower and upper threaded rings.Engagement of only one of the rings will cause the endplate to angle instead of increasing the overall tower height.

Brand Name
INTERNAL EXPANSION TOWER; SIZE 21X25 MM, 16 MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11608810
Report Number3004774118-2021-00093
Device Sequence Number17146167
Product Code MQP
UDI-Device Identifier10888857033528
UDI-Public10888857033528
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-21625
Device Catalogue Number2112-21625
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1